Sexual difficulties

Clovis

Stalwart
Messages
160
Reaction score
49
Points
63
I wasn't sure where to post this so if this is the wrong place, please inform me and move it. Thank you.

Now, to my question. Does anyone here have sexual problems they believe are seizure related?

My husband and I have been married almost 20 years and have always tried to maintain and healthy and active sex life. But, the last year or so I have lost almost all interest in sex and when we do have it I seldom reach orgasm anymore. I am 51 and am going through menopause and know that is a contributing factor but I have problems all the time, not just when I'm having hormonal fluctuations.

My husband is very loving and understanding but it is getting very frustrating for both of us. He wants me to be satisfied as well as he is and I would certainly like to get back to that too.

So, does anyone else have this problem, and if so, what have you done or are doing about it?

Thank you for all replies.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,668
Reaction score
146
Points
173
Not ruling out the epilepsy, but if nothing else has changed for you, I would suspect that menopause is most likely playing the bigger role. Menopause brings not just hormone fluctuations, but also a significant drop in estrogen and testosterone levels. Decreased levels of those hormones = low libido, one of the most common "side effects" of menopause. Low estrogen can also cause difficulties reaching orgasm.

You could see your gynecologist or an endocrinologist, but unfortunately most of the remedies involve taking hormone supplements or estrogenic foods/herbs, which can unpredictable effects on epilepsy. There are other things to try. For more info: https://www.everydayhealth.com/womens-health/menopause/low-libido-heres-how-have-great-sex-after-menopause/
 

Sabbo

Veteran
Messages
930
Reaction score
44
Points
128
I know that many AEDs have an effect on libido. One drug I take is Topiramate, & it causes severe dryness. That makes it very uncomfortable.
 

Clovis

Stalwart
Messages
160
Reaction score
49
Points
63
Thank you for your reply. I know the menopause is effecting me but it seems since I have had an increase in seizure activity my desire and ability to enjoy.

I know the hormones can increase seizures too. I tried some several years ago with the negative side effects.

I know the fear of not knowing when a migraine and or seizure is going to hit decreases my ability to relax and enjoy sex. Or many other activities.
 

Clovis

Stalwart
Messages
160
Reaction score
49
Points
63
I know that many AEDs have an effect on libido. One drug I take is Topiramate, & it causes severe dryness. That makes it very uncomfortable.
I too have a problem with dryness. I have to use lubricant to help with it.
 
Top